Thunderstorm Wind, Bourbon
- When
- July 11, 7:48 PM CST
- Where
- Bourbon County, 2.64 mi NW of Uniontown
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 37.880, -95.010
The Mesonet site 3NW of Uniontown recorded a wind gust of 58mph.
Thunderstorms moved across portions of far southeastern Kansas with localized severe winds producing damage.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGF wrote it up.
Thunderstorms moved across portions of far southeastern Kansas with localized severe winds producing damage.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jul 11, 5:26 PM CST, 2 hours 22 minutes earlier. Its key messages:
Area Forecast Discussion National Weather Service Springfield MO 626 PM CDT Fri Jul 11 2025 .KEY MESSAGES... - There is a Marginal (1 of 5) risk for severe thunderstorms capable of producing damaging winds up to 60 mph after 9 PM this evening, generally northwest of a Pittsburg, KS to Osage Beach line. - Slow-moving and/or repeated storms will be capable of producing locally heavy rainfall and flash flooding tonight through Sunday. - There is also a Marginal risk for severe weather on Saturday and Sunday. Wind gusts up to 60 mph will be the primary hazard, with hail up to the size of quarters being a secondary risk. - Active summertime pattern continues next week with daily afternoon shower and thunderstorm chances. && .SHORT TERM /THROUGH SATURDAY/... Issued at 237 PM CDT Fri Jul 11 2025 A cumulus field has expanded across eastern and south-central Missouri this afternoon, with elevated storms across portions of Iowa associated with a surface front. Aloft, a positively tilted shortwave trough axis was centered over eastern Nebraska and Kansas. Although there is a lack of forcing, a lack of inhibition has also allow for a few showers and storms to develop across portions of the eastern Ozarks and south- central Missouri this afternoon. Point soundings indicate some dry air above 650 mb, so these updrafts may struggle to get overly tall. Moderate to strong destabilization will allow for storm intensification across Iowa and northern Missouri throughout the afternoon, likely building south along the aforementioned cold front. Possible upscale growth into a more linear system or at least linear segments will have to be monitored. Forward propagating vectors would bring convection into our central Missouri counties around 9-10 pm this evening. While this activity will be moving into a more stable environment, a strengthening 35-40 kt low-level jet may aid in storm organization, at least for a while. CAMs are actually in somewhat decent agreement regarding the longevity of this activity, with HRRR and MPAS models suggesting diminishing intensity after it treks through a tier to two of counties into our CWA. Of course, models often struggle with overnight convection, so near-term mesoanalysis will likely be needed to adequately assess the threat. If storms do indeed organize into a linear system, damaging wind gusts will be the primary threat. The Storm Prediction Center has maintained the Marginal (1 of 5) risk for damaging winds northwest of a line roughly from Pittsburg, KS to Osage Beach. Given the possibility of training storms, locally heavy rainfall will be possible. Our current QPF ranges from a widespread 0.10 to 0.75 inches across the area, but the HREF max supports an outside shot of very localized amounts up to 3-4 inches as a reasonable worst-case scenario. && .LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/... Issued at 237 PM CDT Fri Jul 11 2025 Saturday-Sunday: The evolution of tonight's convection will at least partially influence Saturday's thunderstorm outlook, as some leftover showers and thunderstorms from tonight may be lingering during the morning hours. The aforementioned cold front will shift into central Missouri on Saturday as the upper-level shortwave ejects into the Great Lakes region. Moisture convergence south of the boundary and diurnal heating will allow for destabilization and the redevelopment of additional showers and thunderstorms. Sunday will feature a similar setup and similar hazards to Saturday but with a developing mid-level trough/vort max across the southern Plains. Mesoscale convective vortex formation will be possible from preceding convection, and given the high forecast PWATs of 1.8-2.0, the potential for heavy rainfall will be there. Additionally, the deep layer flow will be largely parallel to the front (which slows to a crawl over southern Missouri), so training storms will be a concern. It remains to be seen how long any updraft will be able to remain robust given the weak shear, but the risk for locally heavy rainfall and flash flooding will need to be monitored. Additional rainfall amounts of 0.5 to 1.5 inches are possible Saturday through Sunday mainly south of I-44, with lower amounts north of the interstate. Strong destabilization on both Satruday and Sunday may support at least some severe potential in the afternoons and evenings. The Storm Prediction Center has outlined the area in a Marginal risk both days, with the primary hazard being downburst wind gusts up to 60 mph. Monday-Thursday: The remainder of the long-term forecast appears to remain fairly active as multiple shortwaves transit the area. We have PoPs in the grids every day next week, with the highest chances in the afternoons and evenings each day. NBM percentile data support highs near the climatological average through this period. && .AVIATION /00Z TAFS THROUGH 00Z SATURDAY/... Issued at 619 PM CDT Fri Jul 11 2025 An upper level trough making its way across the plains will bring the potential for showers and storms to the regions terminals mainly after 9-10PM and through the overnight hours. Generally VFR flight conditions can be expected however, except where storms occur, as coverage of storms is expected to be spotty. Where storms occur, some may become strong with strong downdrafts. Chances through the overnight hours will be in the 30-50% ranges. Where storms do not develop, expect westerly winds from 5-10mph. && .SGF WATCHES/WARNINGS/ADVISORIES... KS...None. MO...None. && SHORT TERM...Didio LONG TERM...Didio AVIATION...Hatch
Hazardous Weather Outlook National Weather Service Springfield MO 722 PM CDT Fri Jul 11 2025 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-130030- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 722 PM CDT Fri Jul 11 2025 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Marginal thunderstorm wind damage risk. Elevated lightning risk. Elevated excessive rainfall risk DISCUSSION... Strong to marginally severe storms capable of producing wind gusts up to 60 mph and small hail will be possible northwest of a Pittsburg, KS to Osage Beach line this evening and tonight. Slow- moving or repeated storms will pose the risk of isolated flash flooding. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a Marginal risk for severe thunderstorms on Saturday and Sunday. Damaging wind gusts up to 60 mph will be the primary hazard, with hail up to the size of quarters as a secondary risk. Repeated storms will also pose the risk of localized flash flooding. Active summertime weather continues next week with daily thunderstorm chances in the afternoons and evenings. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/dsspacket This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Hatch
Special Weather Statement
National Weather Service Springfield MO
828 PM CDT Fri Jul 11 2025
KSZ073-120200-
Bourbon KS-
828 PM CDT Fri Jul 11 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHERN BOURBON COUNTY THROUGH
900 PM CDT...
At 828 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Pleasanton to near Blue Mound to near
Humboldt. Movement was east at 40 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Marmaton, Bronson, Uniontown, Fulton, Redfield, Mapleton, Petersburg,
Hammond, Devon, Harding, and Xenia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3782 9508 3801 9508 3804 9502 3803 9461
3792 9462 3774 9502 3774 9509
TIME...MOT...LOC 0128Z 273DEG 36KT 3821 9464 3803 9497 3778 9536
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
PriceThe Pleasant Hill radar (KEAX), 122 km away, was scanning. The volume nearest the first event began at 01:45 UTC.
2 thunderstorm wind. Local standard time, as filed.
The Mesonet site 3NW of Uniontown recorded a wind gust of 58mph.
A large tree was reported down blocking the southbound lane of National Avenue in town.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2025Every state in 2025This day in weather historyWarnings in Kansas, July 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1281691, 1281690.